MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD CRUCIATE RETAINING TIBIAL BEARING 10MM X 63/67MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD CRUCIATE RETAINING TIBIAL BEARING 10MM X 63/67MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D11 - concomitant devices - unknown vanguard femoral component catalog #: ni, lot #: ni, vanguard polished finned tibial tray 67mm catalog #: 141252 ,lot #: 2015071031.G2 - report source - foreign: event occurred in australia.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2023-02667, 0001825034-2023-02668.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision of the tibial bearing and resurfaced the patella to address pain and patellar osteoarthritis approximately eight (8) years post-operatively.Upon removal, minimal wear was identified on the tibial bearing.Attempts have been made; however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of pictures provided identified that the articular surface showed signs of use and implantation with foreign material seen on the device.As the femoral component remained implanted, no photographs were provided to evaluate the device.The device history records were reviewed and no discrepancies were identified.As the articular surface was only revised due to patellar resurfacing taking place, no problem was identified with the articular surface.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD CRUCIATE RETAINING TIBIAL BEARING 10MM X 63/67MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18169753
Report Number0001825034-2023-02667
Device Sequence Number20762528
Product Code JWH
UDI-Device Identifier00880304271050
UDI-Public(01)00880304271050(17)201104(10)807980
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023546
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2020
Device Model NumberN/A
Device Catalogue Number183420
Device Lot Number807980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight69 KG